Massachusetts, 2018

Flooding and Damaging Wind in Massachusetts, September 25 to 27, 2018

September 25 to 27, 2018 · NWS BOX · 6 events in 3 counties and zones

A warm front approached from the south on Sept 25 and stalled just north of Massachusetts on Sept 26. This brought periods of heavy rain to Massachusetts with 3 to 6 inches observed in Northern Bristol County and Northern Plymouth County in Southeast Massachusetts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A warm front approached from the south on Sept 25 and stalled just north of Massachusetts on Sept 26. This brought periods of heavy rain to Massachusetts with 3 to 6 inches observed in Northern Bristol County and Northern Plymouth County in Southeast Massachusetts. Amounts of 1 to 3 inches fell on Northeast, Central and Western Massachusetts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Sep 25, 9:20 PM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Sep 25, 9:20 PM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1020 PM EDT Tue Sep 25 2018

.SYNOPSIS...
An warm front brings soaking rain to the region into this
evening, with poor drainage street flooding issues possible.
The steady rain winds down later this evening, but scattered
showers and a few thunderstorms will be possible through the
night. Summer-like warmth and humidity prevail during Wednesday
with scattered showers and a few thunderstorms in the afternoon
and early night. High pressure brings seasonably cool and less
humid weather for Thursday through Saturday. A cold front moves
through Saturday night/Sunday morning with a chance of showers,
then dry and seasonable weather returns.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

1015 PM Update...

High rainfall rates moved into our southern counties in the
last few hours. Radar estimates and observations have shown up
to 5-6 inches under the heaviest showers. Flood warnings and
Flash Flood Warnings have been issued following the eastward
movement of this line of heavy rain. The heaviest rain should
move out of CT in the next few hours and off of the MA coast by
06Z. Have adjusted the forecast to bring rain to an end more
quickly behind this line as there is a tight gradient in the
trailing edge of precip.

730 PM Update...

Minor changes to the forecast this evening to keep up with
observed trends. Overall theme of the foreast remains on track.
Widespread rainfall becoming less so overnight. Low risk for a
thunderstorm late tonight.

Previous Discussion...

Highlights...

* Areas of moderate to heavy rain into this evening with poor
  drainage street flooding issues possible
* Low risk for a t-storm later tonight near the south coast

Highlights...

As of 4 pm this afternoon, still had a several hours to go with
the widespread overrunning precipitation. With high
precipitable water values (1.5 to 2 inches), periods of moderate
to heavy rainfall will continue into this evening. Hi-res
guidance showed the back edge of the widespread area of rain
coming to an end from SW to NE over the course of the evening,
coinciding with the strongest southerly LLJ winds and warm front
pushing north of our area.

Precipitation then becomes more on and off showery and more
scattered in nature for the overnight, as models show warm front
lifts north. So after overrunning swath moves thru, have gone
with a chance pop for the remainder of the night. Models
are showing some increase in instability tonight, thinking better
chances for thunder would be across the southern portion of our
area, generally south of the MA Pike and into northern CT and RI.

A couple of the hi-res guidance members including the NAM
Nest continue to show potential for some convection around daybreak
Wed over far SE New England. Will still be something to watch, but
this does further warrant the mention of chance pops and possible
thunder. Since precipitable water will still be quite high, locally
heavy rainfall possible.

With low level/surface winds out of the south tonight, expecting
higher dewpoint air to move in, and also expecting a non-diurnal
temp rise as the night wears on. This moisture-abundant environment
is expected to lead to areas of fog. Could see some locales in
southeast MA/RI in the low 70s at daybreak Wed.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
Summerlike warmth and humidity prevail during Wednesday as S to SW
flow prevails and cold front gradually approaches from the
west. Impressive warm sector for this time of year overspreads
the region with +18 to +20 C air at 925 mb streaming across the
region. These temp anomalies are about +2 standard deviations
warmer than climo and will support highs Wed of 75-80.

The warmth will allow for surface-based CAPE of 500-1000j/kg, but
overall lapse rates are not strong. Thus a tall skinny CAPE
scenario. However, 0-6 km shear increases to 35-40 kt, possibly a
bit higher towards 00z over MA. Thus low risk for a few strong
storms impacting western/central MA/CT towards evening, with
strong to damaging winds the main concern. Other concern with any
convection during Wed will continue to include locally heavy
rainfall, since PWATs will continue to be approaching or around 2
inches. This line of convection will likely weaken after 00z as blyr
cools and mid level lapse rates remain poor.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Highlights...

* Mainly dry and seasonable Thursday through Tuesday

Wednesday night...

A cold front will cross our region, bringing an end to the
threat for showers and thunderstorms, especially after midnight.
Much more comfortable humidity start to arrive from the NW.
Above normal low temperatures.

Thursday and Friday...

Weak high pressure dominates the weather of our region with dry
conditions and near normal temperatures. However, front from
Wednesday night is likely to stall south of our region. Only
potential impact here would be for Mariners with increased wave
action.

Saturday...

Trailing northern stream short wave and another cold front move
through. Weak WAA ahead of this feature will result in
slightly higher temperatures. Still a risk for a few
afternoon/evening showers.

Sunday through Tuesday...

Dry and cooler as a large high pressure takes over. Temperatures
are likely to be a few degrees below normal during this time.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Wednesday/...

Tonight...Moderate confidence. Widespread IFR with pockets of
LIFR/MVFR in low clouds and areas of fog. The widespread rain
becomes more showery in nature but potential continues through
the night with a scattered thunderstorm possible after midnight.

Wednesday...Moderate confidence.
Conditions slowly improve to MVFR through the day. Scattered showers
continue, with a few thunderstorms possible esp. during the
afternoon and early evening. Localized heavy downpours and gusty
winds possible. IFR conditions possible with any showers/t-storms.

KBOS Terminal...Moderate confidence in TAF.

KBDL Terminal...Moderate confidence in TAF.

Outlook /Wednesday Night through Sunday/...Moderate Confidence.

Wednesday Night: Mainly VFR, with local IFR possible. Breezy.
Chance SHRA, isolated TSRA, patchy FG.

Thursday: VFR. Breezy.

Thursday Night: VFR. Slight chance SHRA.

Friday through Friday Night: VFR.

Saturday: VFR. Slight chance SHRA.

Saturday Night through Sunday: VFR.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Wednesday/...

Tonight...Moderate to high confidence. Strongest winds expected
during this evening as LLJ passes thru the area. Gale Warning
continues thru 11 PM this evening for the northern coastal
waters, with SCA headlines elsewhere thru the overnight. Showers
diminish in coverage around midnight, becoming more scattered
in nature. Locally heavy downpours possible, and some
thunderstorms are possible later tonight. Areas of fog will
reduce vsbys for mariners.

Wednesday...Winds diminish somewhat during the morning, but are
expected to pick up again during the afternoon. Seas will
remain rough on the outer coastal waters. Thus the SCA headlines
continue thru Wed for most of the waters, with the exception of
Narragansett Bay.

Outlook /Wednesday Night through Sunday/...Moderate Confidence.

Wednesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 8 ft. Chance of rain
showers, isolated thunderstorms, patchy fog. Local visibility
1 to 3 nm.

Thursday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of rough seas.

Thursday Night: Winds less than 25 kt. Seas up to 5 ft. Slight
chance of rain showers.

Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.

Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Saturday through Saturday Night: Winds less than 25 kt. Areas
of seas approaching 5 ft.

Sunday: Winds less than 25 kt. Seas up to 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 6 PM EDT Wednesday for ANZ230>235-
     237-250-254>256.
     Small Craft Advisory until 11 PM EDT this evening for ANZ236.
     Small Craft Advisory until 4 AM EDT Wednesday for ANZ251.

&&

SYNOPSIS...Belk/NMB
NEAR TERM...Belk/BW
SHORT TERM...NMB
LONG TERM...Belk
AVIATION...Belk/NMB
MARINE...Belk/NMB
Hazardous weather outlook, Sep 25, 2:49 AM EST, 20 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
349 AM EDT Tue Sep 25 2018

CTZ002>004-MAZ002>024-026-RIZ001>008-260800-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
349 AM EDT Tue Sep 25 2018

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

Rain heavy at times from late this morning into the afternoon may
result in minor street and highway flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low risk for a few strong or severe thunderstorms
Wednesday morning along the South Coast. Another chance will occur
late Wednesday afternoon and early Wednesday night...mainly across
interior southern New England. Main concern would be strong to
locally damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ANZ230>237-251-254>256-260800-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
349 AM EDT Tue Sep 25 2018

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ250-260800-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
349 AM EDT Tue Sep 25 2018

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low risk for a few strong or severe thunderstorms late
Wednesday afternoon and early Wednesday night. Main concern would be
strong to locally damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Sep 25, 6:08 PM EST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
708 PM EDT TUE SEP 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HEAVY RAIN       FITCHBURG               42.62N  71.80W
09/25/2018  M1.13 INCH       WORCESTER          MA   CO-OP OBSERVER

0510 PM     HEAVY RAIN       AVON                    41.81N  72.83W
09/25/2018  M2.11 INCH       HARTFORD           CT   TRAINED SPOTTER

0533 PM     HEAVY RAIN       SOUTHINGTON             41.60N  72.88W
09/25/2018  M2.54 INCH       HARTFORD           CT   TRAINED SPOTTER

0557 PM     HEAVY RAIN       NORTH PROVIDENCE        41.86N  71.46W
09/25/2018  M1.23 INCH       PROVIDENCE         RI   GENERAL PUBLIC

0618 PM     HEAVY RAIN       BRISTOL                 41.67N  72.95W
09/25/2018  M2.19 INCH       HARTFORD           CT   HAM RADIO

0624 PM     HEAVY RAIN       NEWINGTON               41.70N  72.72W
09/25/2018  M2.21 INCH       HARTFORD           CT   HAM RADIO

0629 PM     HEAVY RAIN       SOUTH GLASTONBURY       41.67N  72.60W
09/25/2018  M2.33 INCH       HARTFORD           CT   HAM RADIO

0632 PM     HEAVY RAIN       MANCHESTER              41.78N  72.52W
09/25/2018  M2.05 INCH       HARTFORD           CT   HAM RADIO

0634 PM     HEAVY RAIN       NORTH GRANBY            42.00N  72.83W
09/25/2018  M2.36 INCH       HARTFORD           CT   HAM RADIO

0638 PM     HEAVY RAIN       EAST HARTFORD           41.78N  72.61W
09/25/2018  M2.20 INCH       HARTFORD           CT   HAM RADIO

0640 PM     HEAVY RAIN       HEBRON                  41.66N  72.37W
09/25/2018  M2.27 INCH       TOLLAND            CT   HAM RADIO

0642 PM     HEAVY RAIN       EAST LONGMEADOW         42.06N  72.51W
09/25/2018  M2.11 INCH       HAMPDEN            MA   HAM RADIO

0647 PM     HEAVY RAIN       HOLYOKE                 42.20N  72.62W
09/25/2018  M2.08 INCH       HAMPDEN            MA   HAM RADIO

0655 PM     HEAVY RAIN       BURLINGTON              41.77N  72.96W
09/25/2018  M2.04 INCH       HARTFORD           CT   HAM RADIO

&&

EVENT NUMBER BOX1804672
EVENT NUMBER BOX1804673
EVENT NUMBER BOX1804674
EVENT NUMBER BOX1804675
EVENT NUMBER BOX1804676
EVENT NUMBER BOX1804677
EVENT NUMBER BOX1804678
EVENT NUMBER BOX1804679
EVENT NUMBER BOX1804680
EVENT NUMBER BOX1804681
EVENT NUMBER BOX1804682
EVENT NUMBER BOX1804683
EVENT NUMBER BOX1804684
EVENT NUMBER BOX1804685

LEC
Local storm report, Sep 25, 7:48 PM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
848 PM EDT TUE SEP 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     FLOOD            WILLIMANTIC             41.72N  72.22W
09/25/2018                   WINDHAM            CT   AMATEUR RADIO

            VALLEY AT WATSON STREET CLOSED DUE TO FLOODING. CAR
            STUCK IN FLOOD WATERS ON VALLEY STREET. WATER IS UP
            ABOVE THE SIDEWALKS.

0814 PM     FLOOD            WILLIMANTIC             41.72N  72.22W
09/25/2018                   WINDHAM            CT   AMATEUR RADIO

            VALLEY AT BIRCH STREET CLOSED DUE TO FLOODING

0815 PM     FLOOD            WILLIMANTIC             41.72N  72.22W
09/25/2018                   WINDHAM            CT   AMATEUR RADIO

            MAIN STREET FLOODED AND IMPASSABLE. LAUNDROMAT HAS
            WATER COMING INTO THE STORE.

0815 PM     FLOOD            WINDHAM                 41.70N  72.17W
09/25/2018                   WINDHAM            CT   AMATEUR RADIO

            HORIZON AVE FLOODED AND MANHOLE COVERS DISPLACED

0846 PM     FLOOD            WILLIMANTIC             41.72N  72.22W
09/25/2018                   WINDHAM            CT   AMATEUR RADIO

            BRIDGE STREET FLOODED AND IMPASSABLE. WILLAMANTIC RIVER
            BELOW AND OUT OF IT'S BANKS.

&&

EVENT NUMBER BOX1804686
EVENT NUMBER BOX1804687
EVENT NUMBER BOX1804688
EVENT NUMBER BOX1804689
EVENT NUMBER BOX1804690

LEC
Local storm report, Sep 25, 8:34 PM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
934 PM EDT TUE SEP 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLOOD            COLUMBIA                41.70N  72.30W
09/25/2018                   TOLLAND            CT   AMATEUR RADIO

            ROUTE 66 BY COLUMBIA MOTORSPORTS CLOSED DUE TO FLOODING

0900 PM     FLOOD            WINDHAM                 41.70N  72.17W
09/25/2018                   WINDHAM            CT   AMATEUR RADIO

            JENNINGS LANE FLOODED AND IMPASSABLE. CLOSED DUE TO
            POSSIBLE WASHOUT.

0915 PM     FLOOD            WILLIMANTIC             41.72N  72.22W
09/25/2018                   WINDHAM            CT   AMATEUR RADIO

            SECTION OF WINDHAM ROAD (ROUTE 32) NEAR THE CENTER OF
            TOWN IS CLOSED DUE TO FLOODING.

0933 PM     FLOOD            WINDHAM                 41.70N  72.17W
09/25/2018                   WINDHAM            CT   AMATEUR RADIO

            SECTION OF INDIAN HOLLOW ROAD FLOODED AND IMPASSABLE
            WITH DEBRIS IN ROADWAY.

&&

EVENT NUMBER BOX1804691
EVENT NUMBER BOX1804692
EVENT NUMBER BOX1804693
EVENT NUMBER BOX1804694

LEC
Local storm report, Sep 25, 9:08 PM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1008 PM EDT TUE SEP 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     HEAVY RAIN       EAST KILLINGLY          41.85N  71.82W
09/25/2018  M2.75 INCH       WINDHAM            CT   TRAINED SPOTTER

0958 PM     FLOOD            WILLIMANTIC             41.72N  72.22W
09/25/2018                   WINDHAM            CT   AMATEUR RADIO

            ASH STREET NEAR THE KINGSWOOD APARTMENTS
            FLOODED/IMPASSABLE AND PARTIAL ROAD WASHOUT

1005 PM     HEAVY RAIN       WINDHAM                 41.70N  72.16W
09/25/2018  M6.18 INCH       WINDHAM            CT   HAM RADIO

&&

EVENT NUMBER BOX1804695
EVENT NUMBER BOX1804696
EVENT NUMBER BOX1804697

LEC

The radar

The Boston radar (KBOX), 38 km away, was scanning. The volume nearest the first event began at 03:49 UTC.

Open the radar archive at this moment

Event by event

5 flood, 1 thunderstorm wind. Local standard time, as filed.

Flood, Suffolk

When
September 25, 10:52 PM EST to September 26, 2:00 AM EST
Where
Suffolk County, 1.41 mi NE of Dorchester Center to 1.39 mi NE of Dorchester Center
Cause
Heavy Rain
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
42.293, -71.048

At 10:52 PM EST, a car was trapped in flood waters on Morrissey Boulevard in the Neponset section of Dorchester, near Conley Street.

Flood, Worcester

When
September 26, 12:51 AM EST to 4:00 AM EST
Where
Worcester County, 0.76 mi ENE of West Oxford to 0.69 mi ENE of West Oxford
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
42.105, -71.867

At 12:51 AM, State Route 12 (Main Street) in Oxford was flooded and impassable near the Rite Aid pharmacy.

Flood, Worcester

When
September 26, 8:46 PM EST to 11:15 PM EST
Where
Worcester County, 0.92 mi WSW of Gardner to 0.95 mi WSW of Gardner
Cause
Heavy Rain
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
42.564, -71.996

At 8:46 PM EST, a car was trapped in flood waters on Risley Street and John Street in Gardner.

Flood, Worcester

When
September 26, 9:05 PM EST to September 27, 12:00 AM EST
Where
Worcester County, 1.75 mi E of Otter River to 1.49 mi E of Otter River
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
42.596, -72.016

At 9:05 PM EST, Leo Drive in Gardner was flooded and impassable.

Flood, Hampden

When
September 26, 9:25 PM EST to 11:55 PM EST
Where
Hampden County, 1.96 mi WNW of Brightwood to 1.92 mi WNW of Brightwood
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
42.130, -72.636

At 9:25 PM EST, Piper Cross Road in West Springfield was flooded and impassable.

Thunderstorm Wind, Worcester

When
September 26, 10:02 PM EST
Where
Worcester County, 1.82 mi S of Wilkinsonville to 2.03 mi WNW of Northbridge Center
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
42.154, -71.719

At 10:02 PM EST, several trees were reported down on Stone School Road in Sutton. A tree was reported down on Lincoln Road in Sutton.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2018Every state in 2018This day in weather historyWarnings in Massachusetts, September 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 786824, 786825, 786829, 786831, 786833, 786822.